Medical Specialty >> Gastroenterology

Doctors Lounge - Gastroenterology Answers

Back to Gastroenterology Answers List

If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.

DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.

Date of last update: 10/15/2017.

Forum Name: Liver Diseases

Question: Hep C- Platelet count and Eltrombopag


 capealava - Sat Sep 05, 2009 8:55 pm

I have hep c Genotype 3a. I am experiencing increasing fatigue, mental fog, body, muscle and joint pain. I am 62 yrs old have decided to seek interferon treatment. I have no insurance so I will have to pay out of pocket(better than dying). My platelet count is 70,000 under the 100,000 recommended for interferon treatment. Will this present a problem-if so what would be the cost and probable time frame to increase my platelet count through Eltrombopag treatment. Also I have trouble sleeping and the body pains are close to intolerable- I do not have a doctor at this time- so I am thinking of a walk in clinic to obtain something like ambien and viciprofen (no Acetaminophen) for sleep and pains.Do you see this as acceptable medication for these symptoms.
 Dr.M.Aroon kamath - Mon Oct 19, 2009 8:17 am

User avatar Hi,
Eltrombopag treatment has definitely been shown to increase the platelet counts - but the rate at which this happens is not very clear.Response rates achieved vary between studies and depending on the underlying condition(ITP/Hepatitis-C).
In your case (based on the various reports), one may expect your platelet count to touch 100,000 in approximately 3-4 weeks.
Hope this info is useful to you.Good luck!

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us